I have never taken any birth control before and always been petite. I'm worried that this will make me gain weight... I've also always had clear skin and I'm worried that after starting this medicine I'll be a pizza face...
3 Jan 2010
It's possible that this medication could cause you to either gain weight or lose weight. Birth control can also cause acne rarely, but can also cure acne. It's hard to say until you try the medication. If you don't like it you can always switch pills. I hope this helps. Good Luck!
7 Jan 2010
Birth control can make you retain water weight making you feel bloated. I was told by my Dr. that birth control causes cravings too and that is the main cause of the weight gain, not necessarily the pill itself. So as long as you can be mindful of that and stay on top of your exercise you should be ok.
19 Jan 2010
i know everyone reacts different but i just changed my pill to the generic of seanique called quisinine or something. any way i've been taking it almost 5 months now.i've been feeling really tired and have absolutely no energy and for 3 months i was having a flare up of RSD.my ankles swell mostly the left one any time i'm on my feet.my doctor thinks it's the RSD flaring and not the pill but is it possible the pill could be making my condition flare worse than normal?i'm thinking if i don't feel better in a month which is when the 3month pack will be finished i'm going to switch my pill.even the gyno.said she thinks it's my condition and not the pill she said if you swell from a bc pill it will be in the upper thigh and not how i described to her. also my RSD doctor took a look at my swelling and said it was the RSD.i trust my doc but i'm concerned for some reason the pill i'm taking is flaring my condition worse than usual.
15 Jul 2010
i am taking now birth control for 3 months till now,,with no side effect which you fear most like weight gain... but you must ask your doctor for a contraceptive pills that dont make those side effects,,i took a pills that dont make those side effects,,but i know that the rest of the pills the most side efeect is weight gain...
about the acne problems i am not sure but the acne problems worsen when i took the pills i dont konw what the reason but its different response from one person to another...
18 Aug 2010
I have the same problem. I have also always been skinny and had clear skin and i am about to go on birth control too. Its a possibility with any brand of birth control pill that you may experience weight gain or loss or acne breakouts. But it could even clear up your acne if you develope any! There are also other possible side effects that will be listed in the panflit that comes with the birth control. Everyones body is different and will react differently to medication. It could take up to 3 months for side effects to subside but you may not even experience any side effects at all. It all depends on your body! Best of luck!
18 Aug 2010
Contraceptive pills with low estrogen cause acne and those with high estrogen inhibit acne.
any contraceptive can cause edema and bad appearence.
but there are other more dreaded side effects of oral contraceptives which u need to take care of. So, when on a contraceptive, one must immediately consult doctor on appearence of any abnormality in bodily functions.
30 Oct 2010
One method of b.c. that I know causes weight gain is "the depo shot." It's a shot you get once every three months (sounds convenient, right?) and do not have to take any pills in between. I was on one dose/shot of the depo for three months and gained 30lbs and ever since have had trouble keeping an even weight.
I am now on Seasonale (or Quasense) and have had very little weight gain! It has been a good experience overall, also it has not affected my porcelain white, clear skin. No actual break outs other than a black head here and there.
The only thing about Seasonale is that for the past 7-8 weeks I have had a period for that time. I think it may be bc my doctor perscribed me a pre-natal vitamin to make up for other nutrients I lack.
Make a list!! Make a list of things you are concerned about when you see your doctor. I've done lots of research but always come to find my doctor has the most accurate answers. Your list could look something like;
Things I worry about in a BCP:
metabolism increase/ decrease
apetite increase/ decrease
If acne does appear, which cleanser/ moisturizer should I use?
Will working out help me to lose weight while on this pill? (On some it just doesnt matter, you will gain weight and it will be hard to lost no matter what- like the depo.)
Also consider the other methods of B.C.
Hope this helps!
13 Jul 2011
Most likely will cause weight gain, acne, irritability. alot of people also forget to take the pill, then its not affective. I would suggest the Nuvaring cause it hasn't cause any of these things for me, i don't have cramping when my period comes and i'm not moody, and on the plus side you only have to remember to put it in for three weeks then take it out for a week for your period to come, and then you put another one in for 3 weeks and that's it.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hi, I'd like to know about birth control pills and weight gain. Which birth controll pills cause weight gain? I'm 28 years old, 90lbs, ...
1 answer • 31 Oct 2011
so I was on loestrin Fe sorry im not sure if I spelt that correctly but I was on the birth control for 2 months and oh my god did I go crazy im 16n ...
2 answers • 19 Jun 2013
I always hear that birth control pills make you gain weight, and I've never been on them so I just go by what I've heard. If its a myth, ...
2 answers • 25 Jul 2013
I just got put on Tri-Linyah today, for ovarian cysts and I haven't started them yet, I am curious if it can make you gain weight, cause ...
0 answers • 30 Jul 2013
I'm 16 years old and my gynecologist suggested I start minastrin because of my serious irregular periods. They haven't been normal since ...
3 answers • 9 Apr 2014